Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 13, NWS Green Bay, WI

September 26, 2023Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 26, 2023, 3:31 AM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 26, 2023, 10:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2023, 3:31 AM CDT (08:31 UTC)
In effect from
Sep 26, 2023, 10:00 PM CDT
Expired
Sep 27, 2023, 7:00 PM CDT
In force
21 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2023-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2023-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

963 
WHUS43 KGRB 260831
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
331 AM CDT Tue Sep 26 2023

WIZ050-261645-
/O.NEW.KGRB.BH.S.0013.230927T0300Z-230928T0000Z/
Manitowoc-
331 AM CDT Tue Sep 26 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From this evening through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Eckberg
8 follow-up statements
908 
WHUS43 KGRB 261524
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1024 AM CDT Tue Sep 26 2023

WIZ050-262330-
/O.CON.KGRB.BH.S.0013.230927T0300Z-230928T0000Z/
Manitowoc-
1024 AM CDT Tue Sep 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH WEDNESDAY EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From 10 PM CDT this evening through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
300 
WHUS43 KGRB 261619
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1119 AM CDT Tue Sep 26 2023

WIZ050-270030-
/O.CON.KGRB.BH.S.0013.230927T0300Z-230928T0000Z/
Manitowoc-
1119 AM CDT Tue Sep 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH WEDNESDAY EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From 10 PM CDT this evening through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
728 
WHUS43 KGRB 262022
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
322 PM CDT Tue Sep 26 2023

WIZ050-270430-
/O.CON.KGRB.BH.S.0013.230927T0300Z-230928T0000Z/
Manitowoc-
322 PM CDT Tue Sep 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH WEDNESDAY EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From 10 PM CDT this evening through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
260 
WHUS43 KGRB 270158
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
858 PM CDT Tue Sep 26 2023

WIZ050-271000-
/O.CON.KGRB.BH.S.0013.230927T0300Z-230928T0000Z/
Manitowoc-
858 PM CDT Tue Sep 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From 10 PM CDT this evening through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
059 
WHUS43 KGRB 270756
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
256 AM CDT Wed Sep 27 2023

WIZ022-040-271600-
/O.EXA.KGRB.BH.S.0013.000000T0000Z-230928T0000Z/
Door-Kewaunee-
256 AM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door and Kewaunee 
  Counties.

* WHEN...Through early this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

WIZ050-271600-
/O.CON.KGRB.BH.S.0013.000000T0000Z-230928T0000Z/
Manitowoc-
256 AM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Through early this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Eckberg
176 
WHUS43 KGRB 271550
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1050 AM CDT Wed Sep 27 2023

WIZ022-040-050-280000-
/O.CON.KGRB.BH.S.0013.000000T0000Z-230928T0000Z/
Door-Kewaunee-Manitowoc-
1050 AM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
585 
WHUS43 KGRB 272126
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
426 PM CDT Wed Sep 27 2023

WIZ022-040-050-280000-
/O.CON.KGRB.BH.S.0013.000000T0000Z-230928T0000Z/
Door-Kewaunee-Manitowoc-
426 PM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
944 
WHUS43 KGRB 272353
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
653 PM CDT Wed Sep 27 2023

WIZ022-040-050-280100-
/O.EXP.KGRB.BH.S.0013.000000T0000Z-230928T0000Z/
Door-Kewaunee-Manitowoc-
653 PM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING...

Waves along the northeast Wisconsin shoreline of Lake Michigan 
continue to slowly subside early this evening, and no longer pose 
a dangerous threat to swimmers.

$$

mpc

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 25, 10:56 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Sep 25, 10:56 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1056 PM CDT Mon Sep 25 2023

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 234 PM CDT Mon Sep 25 2023

Main forecast challenges continues to be precipitation trends
centered around a nearly-vertically stacked system that will
impact northeast WI weather for another couple of days.

The 19Z MSAS surface analysis showed a weak area of low pressure
over southeast MN with an occluded frontal boundary extended
south-southeast through eastern IA into western IL. High pressure
remained parked over eastern Ontario/western Quebec. Visible
satellite imagery clearly showed clouds rotating around an upper-
level low pressure area over west-central MN with radar indicating
several bands of showers and isolated thunderstorms impacting the
Upper MS Valley and western Great Lakes.

.Tonight...
The nearly-vertically stacked system is forecast to slowly track
southeast into northeast IA tonight with additional bands of
showers/isolated thunderstorms rotating around this system. PW
values continue in the 1.0 to 1.25 inch range, thus locally heavy
rain is a concern where training cells could occur. Most likely
place over our forecast area would be central WI north of the
occluded front and where shortwave energy to be rotating around
the upper low. Parts of central WI have already received over 4
inches of rain from Friday through Sunday and while flash flooding
is not anticipated, some localized ponding on area roads are
possible. Min temperatures to be in the lower to middle 50s north,
middle 50s to around 60 degrees south.

.Tuesday...
The system continues to move at a snail's pace and is only
expected to move into east-central IA on Tuesday. Orientation of
showers/isolated thunderstorms to transition from south to north
the past couple of days, to more of an east to west orientation
Tuesday. Highest precipitation chances would be over the southern
half of WI (primarily southern WI) with the northern edge of the
precipitation shield roughly around Hwy 8. Far northern WI could
be dry through the day. Fairly uniform temperatures are forecast
for Tuesday with most locations in the middle to upper 60s.

.LONG TERM...Tuesday Night Through Monday
Issued at 234 PM CDT Mon Sep 25 2023

The upper low moving across far northern Illinois will continue to
produce scattered showers over the southern third of the forecast
area Tuesday night into midday Wednesday before weakening and
moving into the northern Ohio Valley.

An upper ridge is forecast to build into the western Great Lakes
region Thursday and remain into early next week. Jet streaks
moving around the ridge to our west could produce some showers
across northwest Wisconsin Friday, but certainty is low, so we
left it out of the forecast.

Temperatures will be around five degrees above normal Wednesday
and Thursday, and then ten to fifteen degrees above average Friday
through Sunday. It will be almost summer like next weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1052 PM CDT Mon Sep 25 2023

VFR conditions to be down to IFR by the end of this TAF period as
ceilings fall below 1000 ft. At 04z Tue, MVFR to IFR ceilings
beginning to take shape over SE MN. These low clouds will spread
eastward into Wisconsin into this morning, and then move northward
into NE Wisconsin through the late afternoon/evening hours.

Light precip will likely (50 to 60% chance) accompany these lower
clouds, as at least MVFR conditions should be synonymous with
the light to moderate rain.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....Kallas
LONG TERM......RDM
AVIATION.......Kotenberg
Hazardous weather outlook, Sep 26, 3:24 AM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
324 AM CDT Tue Sep 26 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-270830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
324 AM CDT Tue Sep 26 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms mainly across central
and parts of east-central Wisconsin. While these storms are not
expected to be severe, locally heavy rain is possible, especially
across central Wisconsin.

Rainfall amounts over an inch are possible across portions of
central Wisconsin, especially across portions of Waushara, Portage
and Wood counties. The heavy rain may lead to ponding of water on
area roadways and may cause some minor urban street flooding.

Building waves on Lake Michigan will lead to an increased risk of
rip currents at beaches in Manitowoc County tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a continued chance of thunderstorms over central and
east-central Wisconsin Tuesday and Tuesday night. These storms
are not expected to be severe.

There is a continued risk of rip currents at Lake Michigan beaches
in Manitowoc County on Wednesday.

.SPOTTER INFORMATION STATEMENT...

While formal spotter activation will not be needed today or
tonight, any reports of 1 inch or more of rain would be greatly
appreciated.

LMZ521-522-541>543-270830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
324 AM CDT Tue Sep 26 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty winds and increasing waves will lead to hazardous conditions
for small craft this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

High waves will lead to hazardous conditions for small craft south
of Two Rivers on Wednesday.

Eckberg/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:27 AM CDTSmall Craft AdvisoryGRB40 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.